Alert archive / South Carolina / Lake Wind Advisories in 2007
Lake Wind Advisory 42, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Nov 21, 2007, 3:31 PM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Nov 22, 2007, 5:00 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2007, 3:31 PM EST (20:31 UTC)
- In effect from
- Nov 22, 2007, 5:00 AM EST
- Expired
- Nov 22, 2007, 6:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 212031 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 331 PM EST WED NOV 21 2007 ...LAKE WIND ADVISORY FOR THANKSGIVING DAY FROM 5 AM THROUGH 6 PM... .LAKE WIND ADVISORY FOR THANKSGIVING DAY FROM 5 AM THROUGH 6 PM. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 220445- /O.NEW.KCAE.LW.Y.0042.071122T1000Z-071122T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 331 PM EST WED NOV 21 2007 ...LAKE WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EST THURSDAY. WINDS WILL INCREASE EARLY THURSDAY MORNING AHEAD OF AN APPROACHING COLD FRONT. THE WIND WILL BE FROM THE SOUTHWEST AT 15 TO 25 KNOTS WITH HIGHER GUSTS. THE COLD FRONT WILL PASS DURING THE AFTERNOON HOURS AND THE WIND WILL SHIFT IN DIRECTION TO THE NORTHWEST. WIND SPEEDS WILL GRADUALLY DECREASE AROUND SUNSET ON THURSDAY. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
3 follow-up statements
000 WWUS72 KCAE 220232 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 932 PM EST WED NOV 21 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 221045- /O.CON.KCAE.LW.Y.0042.071122T1000Z-071122T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 932 PM EST WED NOV 21 2007 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EST THURSDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EST THURSDAY. WINDS WILL INCREASE EARLY THURSDAY MORNING AHEAD OF AN APPROACHING COLD FRONT. THE WIND WILL BE FROM THE SOUTHWEST AT 15 TO 25 KNOTS WITH HIGHER GUSTS. THE COLD FRONT WILL PASS DURING THE AFTERNOON HOURS AND THE WIND WILL SHIFT IN DIRECTION TO THE NORTHWEST. WIND SPEEDS WILL GRADUALLY DECREASE AROUND SUNSET ON THURSDAY. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS72 KCAE 220939 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 439 AM EST THU NOV 22 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 222300- /O.CON.KCAE.LW.Y.0042.071122T1000Z-071122T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 439 AM EST THU NOV 22 2007 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. WINDS WILL INCREASE THIS MORNING AHEAD OF AN APPROACHING COLD FRONT. THE WIND WILL BE FROM THE SOUTHWEST AT 15 TO 25 KNOTS WITH HIGHER GUSTS. THE COLD FRONT WILL PASS DURING THE AFTERNOON HOURS AND THE WIND WILL SHIFT IN DIRECTION TO THE NORTHWEST. WIND SPEEDS WILL GRADUALLY DECREASE AROUND SUNSET. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS72 KCAE 222044 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 344 PM EST THU NOV 22 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 222300- /O.CON.KCAE.LW.Y.0042.000000T0000Z-071122T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 344 PM EST THU NOV 22 2007 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. SOUTHERLY WINDS AHEAD OF A COLD FRONT WILL CONTINUE AT 15 TO 25 KNOTS WITH HIGHER GUSTS ACROSS AREA LAKES. THE COLD FRONT WILL PASS EARLY THIS EVENING WITH WIND SPEEDS DECREASING AND SHIFTING TO NORTHWEST BY 8 PM. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Nov 21, 3:15 PM EST, 16 minutes earlier.
Area forecast discussion, Nov 21, 3:15 PM EST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 315 PM EST WED NOV 21 2007 .SYNOPSIS... HIGH PRESSURE OFF OF THE SOUTHEAST COAST WILL SLOWLY GIVE WAY TO AN APPROACHING COLD FRONT. COLD FRONT WILL CROSS THE AREA DURING THE AFTERNOON ON THURSDAY. THERE WILL BE A CHANCE OF SHOWERS AHEAD OF THE FRONT LATE TONIGHT AND THANKSGIVING DAY. EXPECT COOLER CONDITIONS BEHIND THE FRONT FOR FRIDAY. AN AREA OF LOW PRESSURE WILL DEVELOP IN THE GULF OF MEXICO AND MOVE TOWARDS OUR REGION BY LATE SATURDAY AND SUNDAY. ANOTHER COLD FRONT WILL MOVE THROUGH MONDAY. DRY WEATHER WILL RETURN TO THE REGION LATER ON TUESDAY. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... LATEST SURFACE ANALYSIS SHOWS A COLD FRONT EXTENDING FROM WESTERN NEW YORK STATE SOUTHWEST INTO EASTERN TEXAS. HIGH PRESSURE OFF OF THE SOUTHEAST US COAST WILL CONTINUE TO CONTROL OUR WEATHER THROUGH THE EVENING. EXPECT MAINLY DRY CONDITIONS THROUGH MIDNIGHT TONIGHT WITH THE BEST CHANCE OF PRECIPITATION AS THE FRONT APPROACHES ON THURSDAY. TEMPERATURES WILL FALL ONLY INTO THE MIDDLE 60S ACROSS THE AREA BY MIDNIGHT AS SKIES BECOME MOSTLY CLOUDY WITH A SOUTHWEST WIND AROUND 10 MPH. && .SHORT TERM /MIDNIGHT TONIGHT THROUGH FRIDAY NIGHT/... THE COLD FRONT SHOULD MOVE THROUGH THE MIDLANDS SOMETIME DURING THE AFTERNOON HOURS ON THURSDAY (18Z-21Z)...FOLLOWED BY COLD ADVOCATION ON NORTHWESTERLY FLOW OVERNIGHT AND THROUGH THE DAY FRIDAY. WITH MOISTURE AND INSTABILITY INCREASING AHEAD OF THE FRONT EXPECT A GOOD CHANCE OF SHOWERS ON THURSDAY. RAINFALL AMOUNTS WILL GENERALLY BE AROUND .25 INCH OR LESS. RAINFALL WILL END ACROSS THE REGION EARLY THURSDAY NIGHT WITH CLEARING SKIES FOLLOWING THE FRONT ACROSS THE AREA. LOWS BY FRIDAY MORNING WILL BE COOLER DROPPING INTO THE 40S. TEMPERATURES WILL STILL BE MILD THURSDAY WITH SOUTHWESTERLY FLOW AND A WELL MIXED ATMOSPHERE AS WINDS WILL BE FAIRLY STRONG. HIGHS ON FRIDAY WILL BE SUBSTANTIALLY COOLER AND BELOW NORMAL WITH HIGHS IN THE UPPER 50S TO AROUND 60...SOME 15 TO 20 DEGREES COOLER THAN THURSDAY. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE LONG WAVE PATTERN CONSISTING OF A STRONG BERMUDA HIGH ANCHORED JUST OFF THE COAST OF THE SOUTHEAST UNITED STATES AND A TROFF IN THE WEST IS TRYING TO MAKE A CHANGE AS A VIGOROUS SHORT WAVE TROFF CURRENTLY OFF THE CENTRAL CALIFORNIA COAST TRIES TO SWING EAST ACROSS THE GULF STATES. THIS CHANGE WILL BRING MORE MOISTURE OFF THE GULF OF MEXICO INTO THE SOUTHEASTERN UNITED STATES BRINGING WITH IT AN INCREASE IN THE CHANCE FOR SIGNIFICANT RAIN. HOWEVER MODEL GUIDANCE IS CONFLICTED IN HANDLING THE SYSTEM. THE CANADIAN GEM MODEL DEVELOPS IT OVER EASTERN TEXAS MONDAY MORNING AND MOVES IT TO NORTHERN PENNSYLVANIA BY TUESDAY MORNING WITH THE ECMWF DEVELOPING IT OVER SOUTHERN LOUISIANA SUNDAY NIGHT AND MOVING IT TO WESTERN NEW YORK BY MONDAY NIGHT AND THE GFS DEVELOPING IT NEAR NEW ORLEANS AND MOVING IT TO CENTRAL OHIO BY MONDAY NIGHT. THE GFS DEVELOPS A STRONGER LOW THEN THEN THE GEM OR THE ECMWF WHICH WOULD GIVE THE SOUTHEASTERN UNITED STATES THE BEST CHANCE OF RAINFALL. THE FORECAST WAS BASED HPC GUIDANCE WHICH SEEMS TO LEAN TOWARD THE GFS SOLUTION AND IS CLOSE TO THE CURRENT FORECAST. WITH SO MUCH UNCERTAINTY...FEW CHANGES WERE MADE TO THE CURRENT FORECAST PACKAGE. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... HIGH PRESSURE WILL CONTINUE TO MOVE OFF TO THE EAST TONIGHT. A COLD FRONT TO APPROACH THE FORECAST TONIGHT AND MOVE EAST ACROSS CENTRAL SOUTH CAROLINA AND THE CSRA OF GEORGIA ON THURSDAY AFTERNOON. A BROKEN CLOUD DECK AT THE 5000 TO 7000 FT LEVEL WILL PERSIST OVER THE REGION TONIGHT. VISIBILITIES WILL REMAIN VFR AS CLOUDS AND SURFACE WINDS WILL NOT ALLOW FOR FOG DEVELOPMENT. MODEL FORECAST SOUNDINGS ARE SHOWING A STRONG LOW LEVEL JET DEVELOPING OVERNIGHT FROM THE SOUTHWEST AT AROUND 40 KTS AT THE 1500 TO 2000 FT LEVEL. ACCORDINGLY...HAVE PUT LOW LEVEL WIND SHEAR IN THE TAFS. THERE ARE NO SHOWERS IMMEDIATELY UPSTREAM OF THE AREA AT THE CURRENT TIME SO DO NOT EXPECT A GOOD ENOUGH CHANCE TO MENTION IN THE TAFS OVERNIGHT. THE PROBABILITY OF SHOWERS ON THURSDAY AHEAD OF THE FRONT IS RIGHT AROUND THE 50 PERCENT MARK SO AT THIS TIME WILL PUT VCSH IN THE TAF. MVFR CONDITIONS POSSIBLE IN ANY SHOWERS. STRONG SURFACE WINDS OF 15 TO 20 KTS WITH HIGHER GUSTS POSSIBLE JUST AHEAD OF...AND BEHIND FRONTAL BOUNDARY ON THURSDAY. WIND DIRECTION WILL BE SOUTH TO SOUTHWEST AHEAD OF THE FRONT AND NORTH TO NORTHWEST BEHIND IT. HIGH PRESSURE WILL PREDOMINATE FRIDAY INTO SATURDAY WITH NO SIGNIFICANT IMPACTS TO AVIATION. A WARM ADVECTION PATTERN WILL SET UP LATE SATURDAY INTO SUNDAY WHICH SHOULD LEAD TO THE DEVELOPMENT OF STRATUS OVER THE AREA SATURDAY NIGHT AND SUNDAY. MVFR CEILINGS POSSIBLE. ANOTHER COLD FRONT EXPECTED TO CROSS THE AREA LATE MONDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS...04 NEAR TERM...04 SHORT TERM...12 LONG TERM...12 AVIATION...04
Hazardous weather outlook, Nov 21, 5:10 AM EST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 510 AM EST WED NOV 21 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-221015- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 510 AM EST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR THANKSGIVING...STRONG SURFACE WINDS AHEAD OF AN APPROACHING COLD FRONT WILL LEAD TO BREEZY CONDITIONS ON AREA LAKES. A LAKE WIND ADVISORY MAY BE REQUIRED DURING THE DAY ON THURSDAY DUE TO THESE WINDS. FOR FRIDAY THROUGH TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Lake Wind Advisories in South Carolina, 2007Lake Wind Advisories in Georgia, 2007Every lake wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.